MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON 5 PRO; OVDS

JOHNSON & JOHNSON SURGICAL VISION, INC. HEALON 5 PRO; OVDS
Model Number TV60ML
Medical Device Problem Code Coagulation in Device or Device Ingredient (1096)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable as this is not an implantable device.If explanted, give date: not applicable as this is not an explantable device.(b)(4).Device evaluation: product testing could not be performed as the product was not returned.The reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed and no deviation related to current complaint is reported in the manufacturing record.The product was manufactured and released according to specifications.A search in complaint system revealed that there was 1 other complaint related to the reported issue.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.
 
Event or Problem Description
It was reported that the healon product coagulated in the left eye of a patient and they could not get it out.The doctor had to use interior vitrector to remove the material from the eye.Even with high vacuum it occluded the handpiece.They had to make an enlarged incision and use sutures on the patient.The doctor thinks that he took care of the issue and no surgical or medical interventions are required in the future.It was indicated that the patient seemed to be fine and there was no apparent adverse affects.The patient was sent home directedly after the surgery.The account reported the syringe was thrown away.No additional information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
HEALON 5 PRO
Common Device Name
OVDS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10248308
Report Number3004750704-2020-00032
Device Sequence Number13587187
Product Code LZP
UDI-Device Identifier05050474636996
UDI-Public(01)05050474636996(17)221130(10)UE31773
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberTV60ML
Device Catalogue Number10240015
Device Lot NumberUE31773
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/08/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005